Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for rash caused by using Septra

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

default
Posted on Mon, 25 Aug 2014 in Skin Hair and Nails
Question: What can be use to help with a rash cause by using septra
doctor
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Please report to your doctor or an ER asap

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help.

Septra (with the active ingredients trimethoprim and sulfamethoxazole) can have various side effects out of which a rash is one of them. Many medications can have a rash as a side effect, and in most cases we just discontinue the medication and help promote rapid excretion of the medication from the individuals body. But with septra we have found that the rash is just a warning sign of more serious side effects to come, which can prove to be potentially dangerous (not always, but why risk taking a chance). I would thus strongly urge you to report to your prescribing doctor ma'am.

It goes without saying, please discontinue the medication. Please also drink plenty of water and if your doctor is not available, please report to an emergency room (ER) at the earliest as I do not wish for you to wait or take a chance ma'am.

Please feel free to write back to me for any further clarifications, and I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Trimethoprim

doctor1 MD

I have a split along the entire inter gluteal cleft which was bleeding freely until I folded a few tissues and placed the pad between the cheeks. I am on clexaine 40mg bd and trimethoprim 150 daily. How do I ease the pain. The bleeding appears to have stopped.

doctor1 MD

i have had 8 urine infection in the past 10months been for a kidney scan which shows a lump on my right kidney im on trimethoprim 200mg one a night but lately i have been having very sore heads till the point were i cant lift my head of the pillow as very tired bloated and a coating on tongue

doctor1 MD

I am 32 yrs of age,1 child,recurrent UTI's,but have been on a 100mg per day dose of trimethoprim.......still get a pain in side....possibly in my kidneys......have not had intercourse since february...want to make eliminate what is causing UTI.s....really want to get pregnant as soon as I am finished this dose of trimethoprim....my question is how long after the course of antibiotics can I try to conceive as I am afraid of the effects of the drug on a foetus

doctor1 MD

Yes. I have klebsiella pneumoniae of the urinary tract. Does one ever recover from this infection? I have been quite ill for the last month. I have diabetes, high BP, hypothyroidism, chronic bronchitis, interstitial cystitis. I started out with bactrim, am now on trimethoprim and flagyl. I am 75 yrs of age.
mao
Hi, may I answer your health queries right now ? Please type your query here...

doctor1 MD

Hello Doctor, I am writing you again that i have been on Trimethoprim-Sulphamethoxazole(160-800 mg) twice daily since one week. Please guide me When can i except to start getting results? . Also please guide me Isn't...

doctor1 MD

1)In Dec 2016: went to parlour....had hand job+breast massage+fingering+Lady suck my penis 2-3 seconds...unprotected...no sweat/no wound noticed 2)In May mid 17: had hand job+breast massage+fingering...unprotected...no sweat/no wound noticed 3)HIV...

doctor1 MD

Hello Doctor, I am 30 years old and got detected with Prostatic inflammation and urologist doctor prescribed me with CIPRO for one month (250mg twice a day). When i started the medicine i started getting pains in tendons due to CIPRO. I requested...